Thunderstorm Wind, Drew
- When
- June 21, 1:25 PM CST
- Where
- Drew County, Wilmar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.630, -91.930
A tree limb was blown down.
By the 20th/21st, thunder was back again as a large storm system wobbled from the western United States into the middle of the country. The more active of the two days (including some severe weather) was the 21st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
By the 20th/21st, thunder was back again as a large storm system wobbled from the western United States into the middle of the country. The more active of the two days (including some severe weather) was the 21st. The focus was over southern and western sections of the state. Roads were under water at Camden (Ouachita County).
Twenty four hour rainfall through 600 am CST on the 22nd included 4.00 inches at Sheridan (Grant County). Two to three inch amounts were tallied at Antoine (Pike County), Bogg Springs (Polk County), DeGray Lake State Park (Clark/Hot Spring Counties), Fordyce (Dallas County), and Hot Springs (Garland County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 21, 1:18 PM CST, 7 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 218 PM CDT Sun Jun 21 2020 .SHORT TERM...Tonight Through Tuesday Well, the calendar shows that it is June (Father's Day in fact) and given the frequency of MCS activity across the state, the weather agrees... The forecast area will remain under the same overall pattern through Tuesday which will provide more of the same. H500 low well north of the area will continue to provide W-NWrly flow over the region and a favorable path for shortwaves to traverse the state. Remnants of this morning's MCS activity which originated over central Oklahoma and the Red River area have taken nearly all shift to work their way into the forecast area. The remnant MCV will continue to slowly work its way eastward, providing adequate lift for isolated to scattered showers and thunderstorms to develop. Through the evening hours, the most coverage will likely be across western and southern parts of the state. Later this afternoon and evening, as yet another shortwave begins to traverse the NW flow aloft and a cold front begins a southerly push, more severe thunderstorms are expected to develop across portions of the Central/Southern Plains. This activity is expected to merge into a line and by Monday morning another likely MCS will be arriving from the NW. As this MCS dissipates it will likely leave a remnant boundary which will sink south throughout the day. In addition to continued chances for isolated to scattered showers and thunderstorms across mainly northern Arkansas throughout the day, additional thunderstorms may develop from western Arkansas across to the TX Panhandle Region. A threat for severe wx will exist along this corridor as storms develop and move south. A damaging wind and hail threat will exist from Monday evening through Tuesday morning, with the western half of the state most favored. As clear as this sounds, given the number of mesoscale boundaries in place as well as the need for atmospheric recovery at times, things could change. Additionally, as was seen this morning across central/southern Oklahoma into north Texas, with little steering flow in place (where MCS activity is expected) locally very heavy rainfall is possible. So, the general idea, that "Arkansas" could pick up a few inches of rain over the next 5-7 days could be thrown out the window in about an hour's time given the potential for areas of slow moving efficient rainfall producing thunderstorms. Otherwise, given the cloud cover and overall precip coverage through Tuesday, expect highs to be a few degrees cooler. Cheers to all the dads out there, happy Father's Day. && .LONG TERM...Tuesday Night Through Sunday Active weather remains prevalent for much of the long term period. Upper lvl troughing will begin to shift Ewrd, leaving AR under a N/Wrly upper flow regime. At the sfc, anticyclonic flow will drive a cold front into the Srn US, with the front likely clearing the state by Wed morning and stalling along the AR/LA border. As the bndry moves through, scattered showers and thunderstorms can be expected early Wed morning. Behind the FROPA, temps will be below seasonal values around the mid-80s Wed afternoon...not bad for late June! The "cooldown" will be short lived though, high pressure will quickly translate Ewrd Thurs, and drive Srly flow, aiding in WAA/moisture advection. PoPs return to the region by Fri as a shortwave perturbation maneuver through the upper mean flow. Through the end of the period, troughing deepens once more over the Nrn US, with a blocking upper high over the Ern US/Atlantic Seaboard, amplifying the S/Wrly flow over the fcst area. Under this flow pattern, several shortwave perturbations are progged to move through the mean flow, and create persistent rain chances over the weekend and into the new week. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 68 84 68 83 / 30 60 70 60 Camden AR 70 89 71 83 / 30 40 80 90 Harrison AR 67 82 66 80 / 40 60 70 30 Hot Springs AR 69 87 70 83 / 20 50 90 80 Little Rock AR 70 87 71 83 / 20 60 80 70 Monticello AR 70 89 71 82 / 30 40 80 90 Mount Ida AR 68 86 67 82 / 30 50 90 80 Mountain Home AR 68 82 67 81 / 40 60 70 30 Newport AR 71 83 71 83 / 30 60 70 60 Pine Bluff AR 71 87 71 81 / 30 40 90 80 Russellville AR 70 85 70 83 / 30 60 80 60 Searcy AR 69 87 69 85 / 30 60 80 70 Stuttgart AR 72 87 73 82 / 30 60 80 70 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...67 / Long Term...GREEN
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 220 PM CDT Sun Jun 21 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 220 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Scattered thunderstorms are expected to continue across southern and western sections of the state, mainly this afternoon and evening. As this happens, a large cluster of storms will likely develop in Kansas. The storms will arrive in western Arkansas after midnight tonight. Storms today and tonight will produce locally heavy downpours, with spotty flash flooding possible. Any severe weather will be isolated, with strong to damaging winds the main concern. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Chances of showers and thunderstorms will continue in the coming days. This is in response to a cold front pushing into the state from the northwest and likely stalling around the Arkansas/Louisiana border. It appears another cluster of storms will form in northeast Oklahoma and northwest Arkansas Monday afternoon and evening, and will progress southward through the region during the overnight hours. Some severe weather hazards will be possible, including severe winds and hail, along with the potential of flash flooding in places. .Spotter Information Statement... Spotter activation may be needed Monday and Monday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 67
Special Weather Statement
National Weather Service Little Rock AR
208 PM CDT Sun Jun 21 2020
ARZ062-211945-
Dallas AR-
208 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS COUNTY UNTIL
245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparkman, or 14 miles southeast of Arkadelphia, moving northeast at
15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sparkman... Dalark...
Manning... Willow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3393 9291 3396 9294 3397 9294 3397 9295
3398 9296 3398 9289 3405 9289 3415 9279
3415 9275 3402 9260 3390 9289
TIME...MOT...LOC 1907Z 230DEG 15KT 3396 9291
67Special Weather Statement
National Weather Service Little Rock AR
211 PM CDT Sun Jun 21 2020
ARZ064-068-069-212000-
Bradley AR-Drew AR-Lincoln AR-
211 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...CENTRAL
DREW AND SOUTH CENTRAL LINCOLN COUNTIES UNTIL 300 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wilmar, or 7 miles east of Warren, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Monticello... Warren...
Wilmar... Green Hill...
Brandon... Plantersville...
New Hope in Drew County... Carmel...
Florence... Enon...
Tyro... Valley...
Montongo... Coleman...
Sumpter... Relfs Bluff...
Rock Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3360 9223 3370 9203 3371 9198 3373 9198
3388 9170 3360 9152 3342 9204
TIME...MOT...LOC 1911Z 246DEG 17KT 3360 9193
62Special Weather Statement
National Weather Service Little Rock AR
220 PM CDT Sun Jun 21 2020
ARZ021-030-211945-
Johnson AR-Logan AR-
220 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartman, or 8 miles north of Paris, moving northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarksville... Lamar...
Hartman... Hoyt...
Woodland... Hinkle...
Spadra... Coal Hill...
Morrison Bluff... Oak Grove in Johnson County...
New Spadra... Harmony...
Roseville... Union City...
Hunt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3540 9379 3538 9376 3536 9375 3537 9372
3538 9371 3565 9370 3567 9370 3543 9334
3531 9372 3538 9381 3543 9381
TIME...MOT...LOC 1920Z 234DEG 16KT 3541 9367
62The Little Rock radar (KLZK), 138 km away, was scanning. The volume nearest the first event began at 19:24 UTC.
7 thunderstorm wind, 5 flash flood, 2 hail, 1 heavy rain. Local standard time, as filed.
A tree limb was blown down.
Street flooding was reported in Camden.
Trees and power lines were down near Sulphur Springs, blocking he road of Camden Cutoff.
Quarter size hail was reported by an NWS employee near Maumelle.
A report was received of trees down near the intersection of Cantrell Rd. and Cedar Hill Rd.
A tree was downed at Two Rivers Park.
A tree and power lines were reported down at 5th and Orange St. in North Little Rock.
The street was flooded with a car stalled in the flooded roadway at 3600 John F. Kennedy Blvd.
Power lines were reported blown down in the Prothro Junction area on Highway 161 in North Little Rock and was relayed via NWSChat from North Little Rock Fire Departmnet.
Parts of Broadway St. were flooded in North Little Rock.
A trained storm spotter measured 4.94 inches of rain.
A report and picture was received of a large tree blown down on Trickey Lane in Jacksonville.
Flash flooding was reported in the Argenta area of North Little Rock. A picture was relayed via social media by a local broadcast meteorologist.
Riverfront Drive was shown to be flooded with a car stranded in water. A video of the flooded road and stalled car was shared on social media.
An MPING report was received of penny sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894386, 894387, 894388, 894389, 894409, 894391, 894392, 894393, 894394, 894395, 894397, 894399, 894401, 894404, 894406.